Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 85, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 23, 2012, 6:05 PM EDT. It took effect at Aug 24, 2012, 2:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2012, 6:05 PM EDT (22:05 UTC)
- In effect from
- Aug 24, 2012, 2:00 AM EDT
- Expired
- Aug 24, 2012, 10:31 PM EDT
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
885 WHUS73 KAPX 232205 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 605 PM EDT THU AUG 23 2012 LMZ344>346-240615- /O.NEW.KAPX.SC.Y.0085.120824T0600Z-120824T2100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 605 PM EDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ARNOTT HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
025 WHUS73 KAPX 240226 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1026 PM EDT THU AUG 23 2012 LMZ344>346-241030- /O.CON.KAPX.SC.Y.0085.120824T0600Z-120824T2100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1026 PM EDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
697 WHUS73 KAPX 240700 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 300 AM EDT FRI AUG 24 2012 LMZ342-241500- /O.EXB.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 300 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LMZ323-341-241500- /O.EXB.KAPX.SC.Y.0085.120824T1200Z-120824T2300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 300 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-241500- /O.EXB.KAPX.SC.Y.0085.120824T1600Z-120824T2300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 300 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-241500- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 300 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
069 WHUS73 KAPX 241433 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1033 AM EDT FRI AUG 24 2012 LSZ321-242245- /O.EXT.KAPX.SC.Y.0085.120824T1433Z-120824T2300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1033 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-242245- /O.CON.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1033 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LMZ323-341-242245- /O.CON.KAPX.SC.Y.0085.000000T0000Z-120824T2300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1033 AM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
029 WHUS73 KAPX 242012 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EDT FRI AUG 24 2012 LMZ341-250400- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 412 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-250400- /O.CON.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 412 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LMZ323-242300- /O.CON.KAPX.SC.Y.0085.000000T0000Z-120824T2300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 412 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-242300- /O.CON.KAPX.SC.Y.0085.000000T0000Z-120824T2300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 412 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
027 WHUS73 KAPX 250231 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EDT FRI AUG 24 2012 LMZ341-342-344>346-250345- /O.CAN.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1031 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 5:35 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 23, 5:35 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GAYLORD MI 535 PM EDT THU AUG 23 2012 .SYNOPSIS... ISSUED AT 410 PM EDT THU AUG 23 2012 HIGH PRESSURE WILL RESIDE OVER THE MID-ATLANTIC STATES THROUGH THE REST OF THE WEEK. SOUTHERLY WINDS WILL RESULT IN VERY WARM TEMPERATURES AND MOSTLY FAIR WEATHER THROUGH SUNDAY. WHILE A SHOWER OR THUNDERSTORM IS POSSIBLE TONIGHT INTO FRIDAY...AND THEN AGAIN SUNDAY AFTERNOON INTO MONDAY...NO ORGANIZED SHOWERS AND STORMS. A COOL FRONT WILL MOVE THROUGH MONDAY. TEMPERATURES WILL THEN COOL DOWN...TO NEAR NORMAL EARLY NEXT WEEK. && .UPDATE... ISSUED AT 530 PM EDT THU AUG 23 2012 HAVE ADJUSTED POPS A BIT FURTHER SOUTH FOR THE NEXT FEW HOURS OVER EASTERN UPPER AS H8 LLJ INTERACTING WITH THETAE BOUNDARY AT THIS LEVEL HAS SPAWNED SHRAS /WITH SOME EMBEDDED THUNDER/ THAT IS SCRAPING THE FAR WESTERN PORTIONS OF CHIP/MACK. HAVE ALSO ADDED AN ISOLATED SHRA/TSRA MENTION OVER NORTHEAST LOWER THROUGH 00Z AS WE HAVE SEEN A STORM POP JUST EAST OF THE OFFICE DURING THE LAST HOUR...WITH JUST ENOUGH INSTABILITY AND LLEVEL CONVERGENCE TO GET SOMETHING GOING. PREVIOUS POP FORECAST STILL LOOKS GOOD HEADING INTO THE EVENING. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 410 PM EDT THU AUG 23 2012 ON THE LATEST SURFACE WEATHER MAP...1022 MB HIGH PRESSURE WAS RIDGED ACROSS THE MIDDLE ATLANTA WITH 1005 MB LOW PRESSURE OVER NORTHERN MINNESOTA WITH A STATIONARY BOUNDARY ACROSS SOUTHERN LAKE SUPERIOR. VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED INCREASING HIGH AND MID CLOUDS ACROSS THE WESTERN HALF OF THE FORECAST AREA. APX AND SURROUNDING RADARS SHOWED A WEAKENING AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS NORTHERN WISCONSIN. THE MAIN SHORT TERM FORECAST CONCERNS CENTER AROUND POPS FOR TONIGHT INTO FRIDAY. TONIGHT...MODEL SOUNDINGS CONTINUE TO SHOW INVERTED V LOOK (VERY DRY AT LOWER LEVELS) SO WONDER IF THE AREA OF SHOWERS TO OUR NORTHWEST ACROSS NORTHERN WISCONSIN WILL SURVIVE THE TRIP INTO NORTHERN MICHIGAN. HOWEVER...THE COMBINATION OF WEAK LIFT FROM A SHORT WAVE...INCREASING THETA-E RIDGING AND THE EMERGENCE OF A LOW LEVEL JET WILL INCREASE CHANCES OVERNIGHT SO WILL GO WITH LIKELY POPS ACROSS NORTHERN CHIPPEWA COUNTY AND CHANCE POPS DOWN TO ABOUT M-32 OR SO...AND SLIGHT CHANCE POPS DOWN TO M-72. MUCH MILDER TONIGHT WITH LOWS RANGING FROM THE UPPER 50S TO MIDDLE 60S. FRIDAY...SIMILAR STORY TO TODAY WITH LOTS OF WARMTH BUT WITH VERY LITTLE LOW LEVEL MOISTURE TO PRODUCE ANY SHOWERS OR THUNDERSTORMS. MODEL SOUNDINGS AGAIN HAVE THE INVERTED-V LOOK AND WITH SUBTLE HEIGHT RISES AND THETA-E RIDGING ON THE DECREASE...AM LEANING TOWARD LITTLE TO NO CONVECTION BEING ABLE TO FIRE (BUT WILL CONTINUE WITH LOW CHANCE POPS FAR NORTH TO LINE UP WITH SURROUNDING OFFICES). EXPECT HIGHS AGAIN IN THE MIDDLE 80S TO LOWER 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 410 PM EDT THU AUG 23 2012 QUASI-ZONAL FLOW REGIME ACROSS THE NORTHERN CONUS WILL BECOME A TOUCH MORE AMPLIFIED AS WE HEAD INTO NEXT WEEK...WITH RIDGE AMPLIFICATION ACROSS THE HIGH PLAINS AND SUBSEQUENT FORCED TROUGH DIGGING INTO THE NORTHEAST CONUS. PLENTY OF WARM AIR TO TAP INTO THIS UPCOMING WEEKEND...WITH 12Z RAOB ANALYSIS SHOWING WIDESPREAD UPPER TEEN AND LOWER 20C 850MB TEMPERATURES ACROSS THE WESTERN LAKES INTO THE CENTRAL PLAINS. INITIAL ZONAL FLAVOR TO FLOW PATTERN WILL CONTINUE TO TAP INTO THIS WARM SOURCE REGION...RESULTING IN TEMPERATURES RUNNING SEVERAL DEGREES ABOVE NORMAL THROUGH SUNDAY. SOMEWHAT COOLER PATTERN EXPECTED NEXT WORK WEEK...ALTHOUGH EVEN MORE AMPLIFIED PATTERN SUGGESTED TO REMAIN TRANSIENT...ALLOWING ONLY A PARTIAL INTRUSION OF COOL CANADIAN AIR. DISCONNECT BETWEEN BEST DYNAMICS (MAINLY NORTH) AND ONLY BRIEF GULF OF MEXICO MOISTURE SURGES INTO THE NORTHERN LAKES ALSO ENSURES A RELATIVELY DRY PATTERN...WITH THE MOST NOTABLE CHANCE FOR ANY MEANINGFUL RAIN OCURRING LATER SUNDAY AND SUNDAY NIGHT (WHEN ONE SUCH SURGE OF DEEPER MOISTURE IS REALIZED). FORECAST CONCERNS CENTER ON BETTER (HOPEFULLY) TEMPORAL AND SPATIAL RESOLUTION OF THIS RAIN CHANCE LATER SUNDAY INTO MONDAY...AS WELL AS TEMPERATURE AND CLOUD TRENDS THROUGHOUT THE FORECAST. NORTHEAST EXTENT OF MID ATLANTIC RIDGING BUILDS INTO THE NORTHERN LAKES FRIDAY NIGHT...REMAINING IN PLACE THROUGH SATURDAY EVENING...EVENTUALLY SUCCUMBING TO APPROACHING SHORTWAVE TROUGH(S) TO ROUND OUT THE WEEKEND. LEAD WAVES MAKE FEEBLE ATTEMPTS TO PUNCH INTO THIS AMPLIFYING RIDGE LATER FRIDAY AND FRIDAY NIGHT... DEAMPLIFYING AND SHUNTING NORTHEAST INTO CANADA AS THEY DO SO. THUS...MID LEVEL SUPPORT NEGLIGIBLE AT BEST...BUT STILL EVIDENCE OF WEAK 850MB LOW LEVEL JET DEVELOPMENT FRIDAY NIGHT OVER EASTERN UPPER IN RESPONSE TO THESE PASSING WAVES. SUPPOSE AN ISOLATED SHOWER OR TWO IS POSSIBLE FRIDAY NIGHT ACROSS EASTERN UPPER AS JET CORE AND CORRIDOR OF SOMEWHAT BETTER THETA-E AIR SPREAD INTO THE AREA. SATURDAY SHAPING UP TO BE VERY WARM AND DRY...WITH OFF THE DECK THERMAL PROGS AND PLENTY OF SUNSHINE EASILY SUPPORTING HIGHS WELL INTO THE 80S AND LOWER 90S...WHICH IS WELL AGREED UPON BY LATEST MOS NUMBERS. RIDGE AXIS BEGINS TO YIELD SUNDAY AS MORE VIGOROUS WAVE AND ATTENDANT COOL FRONT APPROACH THE WESTERN LAKES. STILL PLENTY OF UNCERTAINTY REGARDING TIMING AND MAGNITUDE OF THE ABOVE...WITH AT LEAST SOME EVIDENCE OF SOUTHERN ENERGY BECOMING ABSORBED INTO STRONGER NORTHERN WAVE AS IT PINWHEELS NORTH INTO CANADA. ABOVE WOULD YIELD AT LEAST SOME SUPPORT OF A WETTER SCENARIO LATER SUNDAY AND SUNDAY NIGHT AS MOISTURE FIELDS CONGEAL AND RAINS SPREAD NORTHEAST FROM THE MID MISSISSIPPI VALLEY. NOT SOLD AT ALL ON COVERAGE...HOWEVER...WITH STILL PLENTY OF POSSIBILITY SOUTHERN LAKES/NORTHERN OHIO VALLEY CONVECTIVE COMPLEX WILL SIGNIFICANTLY DISRUPT NORTHWARD MOISTURE ADVECTION AND SHOWER/STORM DEVELOPMENT ALONG SURFACE FRONT. WILL CONTINUE TO SHY AWAY FROM AGGRESSIVE AND FASTER SREF/GFS SCENARIO...BRINGING IN BETTER (SUB-LIKELY) SHOWER CHANCES LATER SUNDAY AND SUNDAY NIGHT. NOT A WHOLE LOT OF SUPPORT FOR THUNDER...WITH VAST MAJORITY OF INSTABILITY REMAINING WELL TO OUR SOUTHWEST. QUICKER FROPA SUNDAY AFTERNOON WOULD BE ABLE TO TAP INTO SOME BETTER SURFACE INSTABILITY....INCREASING THE THUNDER THREAT. BARRING WIDESPREAD AFTERNOON RAINS...SUNDAY HAS THE POTENTIAL TO BE ANOTHER WARM DAY...WITH HIGHS ONCE AGAIN WELL INTO THE 80S. AFTER SOME LINGERING SHOWERS FOR PARTS OF NORTHERN LOWER MONDAY... MUCH OF NEXT WEEK CONTINUES TO LOOK COOLER AND DRY AS UPSTREAM RIDGE AMPLIFICATION ALLOWS CANADIAN HIGH PRESSURE TO DROP INTO THE REGION. NOT EXPECTING A WHOLE LOT OF INDIRECT IMPACTS FROM TROPICAL SYSTEM ISAAC AS IT APPROACHES THE SOUTHEASTERN STATES THE TOWARDS THE MIDDLE OF NEXT WEEK...ALTHOUGH SUPPOSE IT COULD SLOW THE PROGRESSIVE PATTERN DOWN A NOTCH. WE SHALL SEE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 133 PM EDT THU AUG 23 2012 PREVAILING VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. JUST A CHANCE FOR SOME LIGHT SCATTERED SHOWERS LATER TONIGHT WITH LOW LEVEL WIND SHEAR POSSIBLE ACROSS WESTERN TERMINALS LATE TONIGHT. && .MARINE... ISSUED AT 410 PM EDT THU AUG 23 2012 SURFACE PRESSURE GRADIENT WILL INCREASE LATER TONIGHT...SO WINDS WILL BECOME GUSTY ON NORTHERN LAKE MICHIGAN AND WHITEFISH BAY OVERNIGHT AND INTO FRIDAY WHICH MAY REQUIRE SMALL CRAFT ADVISORIES. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JA SYNOPSIS...JH SHORT TERM...AS LONG TERM...MB AVIATION...AS MARINE...AS
Hazardous weather outlook, Aug 23, 4:19 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 419 PM EDT THU AUG 23 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 419 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ACROSS EASTERN UPPER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN FRIDAY...AND ACROSS ALL AREAS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) MSB
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.